HEART VALVE TRANSPLANT AND SUBSEQUENT ALLERGIES

Posted by ejs001 @ejs001, Jul 27, 2018

My husband had a heart valve transplant four years ago (animal, not mechanical). In the past few years, he now is prescribed a medication, takes it once and it is fine, and then the 2nd time has allergy symptoms. He never had this before. Amoxicillin-anyphylactic shock, Clemdomyacin- rash, itchiness, currently is on prednisone, furosemide and cymbalta- face flushed and upper chest, minor rash, another one I can’t think of at the moment , after he took it for ten days, his hand started peeling another allergic symptom. Before all dental work he has to take antibiotics, but now he can’t take amoxicillin, clemdomyacin, Keflex…. our doctor is trying to decide what he can give my husband before his next dental work. It is just interesting to me that all of these allergies have popped up since the heart valve transplant (also had quadruple bypass at the same time). I wish I were a scientist, I would like to investigate to see if there is a correlation between the transplant and subsequent allergies.

Hi @hazelnut,

Cannabinoids have been getting a lot of attention for their therapeutic potential in treating various conditions, but serious questions remain about the safety and efficacy of cannabis‐derived medicines. One of the few things researchers know for sure, about cannabis medications including smoking marijuana, and heart health is that people with a history of heart disease can develop complications earlier or faster than they would have otherwise.

According to the American College of Cardiology, “ its use…can precipitate an acute event in susceptible patients, and its use may be associated with increased mortality in patients with history of MI.” https://www.acc.org/latest-in-cardiology/articles/2016/09/22/08/58/marijuana-and-coronary-heart-disease

You might be interested in reading this study too, which highlights "…the adverse effects of cannabis use and the risk of acute coronary events, stroke, and possibly death.”
– Role of cannabis in cardiovascular disorders https://www.ncbi.nlm.nih.gov/pmc/articles/PMC5542986harp

@hazelnut, I would sincerely encourage you to consult with your cardiologist; Mayo Clinic advises that people consult with their health care provider before making any changes to medications or treatment plan.

REPLY

@kanaaz Thank you for the info…. I was able to view the first site but the second article was not available. I did talk to one of the nurses for the cardiologist and waiting for her to discuss my concerns with my cardiologist regarding the cannabis for the pain and also the teeth bleeding from the blood thinners. At times the pain is unbearable , not so much from the hip that needs surgery but from the fibromyalgia. The rheumatologist had my complete medical history when she suggested the medical cannabis. I do my best to avoid taking pain pills and I can not take anti inflammatory drugs because of the blood thinner. I can not afford stem cell treatment and the steroid injections aren't working for me as I expected. So, what does one do to ease the pain ?

REPLY
Please sign in or register to post a reply.